Operator equations and duality mappings in Sobolev spaces with variable exponents

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

2 Scopus Citations
View graph of relations


Related Research Unit(s)


Original languageEnglish
Pages (from-to)639-666
Journal / PublicationChinese Annals of Mathematics. Series B
Issue number5
Publication statusPublished - Sep 2013


After studying in a previous work the smoothness of the space UΓ0 = { u ∈ W1,p(·) (Ω);u = 0 on Γ0 ⊂ Γ = ∂ Ω}, where dΓ - measΓ0 > 0, with p(·) ∈ C(Ω̄) and p(x) > 1 for all x ∈ Ω̄, the authors study in this paper the strict and uniform convexity as well as some special properties of duality mappings defined on the same space. The results obtained in this direction are used for proving existence results for operator equations having the form J φ u = N, where J φ is a duality mapping on UΓ0 corresponding to the gauge function φ, and N f is the Nemytskij operator generated by a Carathéodory function f satisfying an appropriate growth condition ensuring that N f may be viewed as acting from UΓ0 into its dual. © 2013 Fudan University and Springer-Verlag Berlin Heidelberg.

Research Area(s)

  • Duality mappings, Monotone operators, Nemytskij operators, Smoothness, Sobolev spaces with a variable exponent, Strict convexity, Uniform convexity